Israel Journal of Mathematics

, Volume 100, Issue 1, pp 117-124

First online:

The hardy-littlewood maximal function of a sobolev function

  • Juha KinnunenAffiliated withDepartment of Mathematics, University of Helsinki Email author 

Rent the article at a discount

Rent now

* Final gross prices may vary according to local VAT.

Get Access


We prove that the Hardy-Littlewood maximal operator is bounded in the Sobolev spaceW 1,p (R n ) for 1<p≤∞. As an application we study a weak type inequality for the Sobolev capacity. We also prove that the Hardy-Littlewood maximal function of a Sobolev function is quasi-continuous.